MAUDE Adverse Event Report: ARTHREX, INC. BB-TAK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. BB-TAK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number BB-TAK
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a clavicula fracture surgery while the surgeon tried to draw out the bb-tak with a pliers it broke off and 3 mm remained inside the patient.The surgeon decided that the small fragment does not have an impact on the patient and therefore finished the surgery.
 
Additional Manufacturer Narrative
Complaint confirmed, a fragment about.25 in broke off from the pin.The pin was found to meet dimensional and material specifications.The cause of the event is undetermined, however a likely cause is prying/leveraging the device during use.

Brand Name
BB-TAK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10634173
Report Number1220246-2020-02214
Device Sequence Number2727960
Product Code LXH
UDI-Device Identifier00888867010116
UDI-Public00888867010116
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBB-TAK
Device Catalogue NumberAR-13226
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date02/01/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;